Oklahoma, 2007

Heavy Snow and Winter Weather in Oklahoma, December 26, 2007

December 26, 2007 · NWS OUN · 12 events in 7 counties and zones

Another in a series of quick moving upper level systems moved through Oklahoma as residents packed shopping malls the day after Christmas. This system was similar to the one that passed through the region several days earlier, with a quick burst of moderate to heavy snow.

Where it happened

Every event with a place to put it; 12 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$4,000
Crop damage
None recorded
Events
12

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OUN wrote it up.

Another in a series of quick moving upper level systems moved through Oklahoma as residents packed shopping malls the day after Christmas. This system was similar to the one that passed through the region several days earlier, with a quick burst of moderate to heavy snow. Snowfall totals were generally one to three inches, and these occurred mainly over central Oklahoma. However, isolated locations in Seminole and Pottawatomie counties received four to six inches. Due to the time of day that the precipitation occurred, several accidents occurred, but few injuries were reported. Monetary damages were estimated.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 26, 9:54 AM CST, 1 hour 6 minutes earlier.

Area forecast discussion, Dec 26, 9:54 AM CST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
954 AM CST WED DEC 26 2007

.DISCUSSION...
THE SOUTHEAST PRECIPITATION AREA HAS EXPANDED AND DEVELOPED SOME
HIGHER REFLECTIVITIES THIS MORNING. THE NORTHERN PORTION OF THIS
AREA HAS CHANGED OVER TO SNOW... WHICH MAY ALLOW SOME
ACCUMULATIONS OF AN INCH OR TWO IN THE GENERALLY AREA FROM PAULS
VALLEY AND DAVIS NORTHEAST TO ADA... SEMINOLE AND HOLDENVILLE. BUT
THE DURATION OF THE MODERATE TO HEAVY SNOW AND WARM GROUND
TEMPERATURES SHOULD PRECULDE ANY MORE THAN A COUPLE OF INCHES
EXCEPT IN ISOLATED SPOTS. ALSO HAVE HAD A BRIEF PERIOD OF SLEET
HERE IN NORMAN AND REPORTED AT OTHER LOCATIONS WHEN PRECIPITATION
BEGINS. THE WESTERN PRECIP AREA IS PRIMARILY SNOW... AND REPORTS
OF SOME BIG SNOWFLAKES... BUT ANY ACCUMULATIONS ARE GENERALLY
EXPECTED TO BE LESS THAN ONE INCH.

STILL EXPECT STORM SYSTEM TO EXIT THE AREA THIS AFTERNOON... BUT
BACK EDGE OF THE PRECIPITATION MAY LINGER FOR A LITTLE BIT. WILL
CONTINUE TO EVALUATE THE TIMING ISSUES FOR TODAY.

&&

.PREV DISCUSSION... /ISSUED 345 AM CST WED DEC 26 2007/

DISCUSSION...
A COUPLE OF STORM SYSTEM WILL MOVE ACROSS THE SOUTHERN PLAINS OVER
THE NEXT COUPLE OF DAYS. THE FIRST ONE CURRENTLY MOVING INTO WEST
TEXAS WILL CONT TO PUSH EAST TODAY... BRINGING A CHANCE OF RAIN AND
SNOW TO THE AREA. THE HIGHEST PRECIP CHANCES WILL BE THIS MORNING
INTO THE EARLY AFTN HOURS... MAINLY SOUTH IF I-40. GFS BUFR SOUNDING
SUGGEST MUCH OF THE PRECIP DURING THE MORNING HOURS WILL FALL AS
LIGHT SNOW. HOWEVER WILL CONT TO SHOW MIX ACROSS SE/SC OK AND
PORTIONS OF WESTERN NORTH TEXAS. COULD SEE SOME LIGHT ACCUMULATIONS
EVEN THOUGH PRECIP EPISODE WILL BE SHORT-LIVED... SOME AREAS COULD
GET A BURST OF SNOW THAT COULD ACCUMULATE. THIS WOULD MAINLY BE ON
ELEVATED AND GRASSY SFC. DO NOT ANTICIPATE ANY HEADLINES AT THIS
POINT AND WILL LIKELY CONT TO ISSUE SPS TO ADDRESS TODAYS EXPECTED
PRECIP. MID LEVEL WAVE WILL MOVE ON BY THIS AFTN BRINGING PRECIP TO
AN END... HOWEVER LOW CLOUDS MAY BE PERSISTENT ACROSS CENTRAL AND
EASTERN SECTIONS INTO THE EVENING HOURS.

NEXT SYSTEM WILL DROP SE OUT OF PACIFIC NW TRAVERSING THE SOUTHERN
PLAINS LATE THU AND THU NIGHT. THIS ONE TAKES A TRACK SLIGHTLY
FURTHER NORTH THAN THE ONE TODAY. HIGHEST POPS WILL REMAIN ACROSS
FAR NORTHERN OK AS DRY SLOT MAY LIMIT PRECIP FURTHER SOUTH.
POSSIBILITY OF SOME ACCUMULATING SNOW DOES EXIST ACROSS PARTS OF
NORTHERN OK THU NIGHT.

ADDITIONAL DISTURBANCES MOVE THROUGH THE AREA OVER THE WEEKEND INTO
EARLY NEXT WEEK... BUT AT THIS POINT MOISTURE WILL BE LIMITED WITH
THESE AND NO OTHER POPS WERE ADDED TO THE FORECAST. SURFACE COLD
FRONTS WILL ALSO ACCOMPANY THESE SYSTEMS... WHICH WILL KEEP TEMPS
BELOW NORMAL MOST DAYS INTO EARLY NEXT WEEK. HOWEVER MOST OF THESE
FRONTS USHER A MORE PACIFIC OR PACIFIC/CANADIAN AIRMASS INTO THE
AREA AND NO TRULY ARCTIC AIR.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  37  27  42  29 /  50  10  10  30
HOBART OK         40  26  45  27 /  40  10  20  20
WICHITA FALLS TX  43  28  49  31 /  50  10  10  10
GAGE OK           38  20  37  21 /  20  10  40  40
PONCA CITY OK     36  24  39  28 /  40  10  20  60
DURANT OK         40  29  47  36 /  80  10  10  10

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

99/99
Hazardous weather outlook, Dec 26, 6:30 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
630 AM CST WED DEC 26 2007

OKZ004>048-050>052-TXZ083>090-261800-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
630 AM CST WED DEC 26 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE NOT EXPECTED.

DISCUSSION...
A STABLE AIRMASS WILL PREVAIL.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST THURSDAY DEC 27.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...ZERO PERCENT.

OTHER HAZARDOUS WEATHER...
LIGHT RAIN AND SNOW TODAY IS EXPECTED TO MAKE MINIMAL IMPACTS ACROSS
SOUTHERN OKLAHOMA.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

THUNDERSTORM OUTLOOK...
MULTIPLE UPPER LEVEL TROUGHS WILL PASS THROUGH OKLAHOMA AND NORTH
TEXAS DURING THE NEXT SEVEN DAYS. LOW LEVELS ARE EXPECTED TO REMAIN
STABLE...PREVENTING THUNDERSTORM FORMATION.

OTHER HAZARDOUS WEATHER...
SNOW ACCUMULATIONS UP TO 2 INCHES MAY OCCUR THURSDAY NIGHT WITH THE
NEXT UPPER STORM SYSTEM.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT
NOON.

In the hours before

Local storm report, Dec 26, 10:40 AM CST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1040 AM CST WED DEC 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     SNOW             PAULS VALLEY            34.74N 97.22W
12/26/2007  E0.5 INCH        GARVIN             OK   PUBLIC

            MODERATE SNOW

1030 AM     SNOW             ADA                     34.78N 96.66W
12/26/2007  E1.5 INCH        PONTOTOC           OK   FIRE DEPT/RESCUE

            1 TO 1.5 INCHES

1030 AM     SNOW             1 S BYNG                34.85N 96.66W
12/26/2007  E1.5 INCH        PONTOTOC           OK   PUBLIC

1035 AM     SNOW             STONEWALL               34.65N 96.53W
12/26/2007  E1.0 INCH        PONTOTOC           OK   EMERGENCY MNGR

&&

DW
Local storm report, Dec 26, 10:49 AM CST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1049 AM CST WED DEC 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 AM     SNOW             5 S WEWOKA              35.07N 96.50W
12/26/2007  E1.0 INCH        SEMINOLE           OK   CO-OP OBSERVER

1045 AM     SNOW             SHAWNEE                 35.34N 96.92W
12/26/2007  E1.0 INCH        POTTAWATOMIE       OK   PUBLIC

1045 AM     SNOW             SEMINOLE                35.23N 96.67W
12/26/2007  E1.0 INCH        SEMINOLE           OK   FIRE DEPT/RESCUE

&&

DW
Local storm report, Dec 26, 10:53 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1053 AM CST WED DEC 26 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 AM     SNOW             HOLDENVILLE             35.08N 96.40W
12/26/2007  E0.5 INCH        HUGHES             OK   AIRPLANE PILOT

&&

DW

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

10 winter weather, 2 heavy snow. Local standard time, as filed.

Winter Weather, Cleveland

When
December 26, 11:00 AM CST to 2:00 PM CST
Where
Cleveland forecast zone
Reported by
NWS Employee
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

The area near the Twin Lakes WSR-88D received two inches of snow.

Winter Weather, Cleveland

When
December 26, 11:00 AM CST to 2:00 PM CST
Where
Cleveland forecast zone
Reported by
Emergency Manager
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

A measured amount of 1.5 inches of snow fell at the National Weather Center.

Winter Weather, Cleveland

When
December 26, 11:00 AM CST to 3:00 PM CST
Where
Cleveland forecast zone
Reported by
Public
Coordinates
35.203, -97.326 (the zone’s center; the record gives no point)

A measured snow amount of 2.0 inches fell in Noble.

Winter Weather, Lincoln

When
December 26, 11:00 AM CST to 3:00 PM CST
Where
Lincoln forecast zone
Reported by
Public
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

One inch of snow fell in Chandler.

Winter Weather, Lincoln

When
December 26, 11:00 AM CST to 3:00 PM CST
Where
Lincoln forecast zone
Reported by
Public
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

An estimated three inches of snow fell in Prague.

Winter Weather, Lincoln

When
December 26, 11:00 AM CST to 3:00 PM CST
Where
Lincoln forecast zone
Reported by
Public
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

An estimated 2.5 inches of snow fell 5 miles west of Meeker.

Winter Weather, Garvin

When
December 26, 11:00 AM CST to 2:00 PM CST
Where
Garvin forecast zone
Reported by
Public
Coordinates
34.705, -97.309 (the zone’s center; the record gives no point)

A half of an inch of snow fell in Pauls Valley.

Heavy Snow, Seminole

When
December 26, 11:00 AM CST to 4:00 PM CST
Where
Seminole forecast zone
Reported by
Emergency Manager
Coordinates
35.168, -96.615 (the zone’s center; the record gives no point)

Although most locations only reported one to two inches of snow accumulation, a narrow swath of 4 to 6 inches was reported in and around the Seminole area. Travel was obviously slowed in this area, but no accidents were reported.

Heavy Snow, Pottawatomie

When
December 26, 11:00 AM CST to 4:00 PM CST
Where
Pottawatomie forecast zone
Property damage
$4,000
Reported by
Emergency Manager
Coordinates
35.207, -96.948 (the zone’s center; the record gives no point)

Although most locations only reported one to three inches of snow accumulation, isolated location near Maud and Shawnee reported 5 to 6 inches. Numerous accidents were reported in these areas, but no injuries were reported. Monetary damages were estimated.

Winter Weather, Hughes

When
December 26, 11:00 AM CST to 3:00 PM CST
Where
Hughes forecast zone
Reported by
Public
Coordinates
35.048, -96.250 (the zone’s center; the record gives no point)

A half of an inch of snow fell in Holdenville.

Winter Weather, Pontotoc

When
December 26, 11:00 AM CST to 4:00 PM CST
Where
Pontotoc forecast zone
Reported by
Emergency Manager
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

Two inches of snow was reported in Ada.

Winter Weather, Pontotoc

When
December 26, 12:00 PM CST to 3:00 PM CST
Where
Pontotoc forecast zone
Reported by
Emergency Manager
Coordinates
34.728, -96.684 (the zone’s center; the record gives no point)

An estimated two inches of snow fell in Ada.

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2007Every state in 2007This day in weather historyWarnings in Oklahoma, December 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 72367, 72369, 72370, 72371, 72372, 72373, 72374, 72969, 72970, 72971, 72972, 72368.